Alert archive / Washington / Gale Warnings in 2011
Gale Warning 101, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Nov 24, 2011, 8:52 PM PST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 24, 2011, 8:52 PM PST (04:52 UTC)
- Expired
- Nov 25, 2011, 9:17 AM PST
- In force
- 12 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
660 WHUS76 KSEW 250452 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 852 PM PST THU NOV 24 2011 PZZ130-133-150-153-156-170-173-176-251100- /O.CAN.KSEW.SR.W.0005.000000T0000Z-111125T0600Z/ /O.NEW.KSEW.GL.W.0101.111125T0452Z-111125T1100Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 852 PM PST THU NOV 24 2011 ...GALE WARNING IN EFFECT UNTIL 3 AM PST FRIDAY... ...STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 3 AM PST FRIDAY. THE STORM WARNING HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ131-132-251300- /O.CAN.KSEW.SR.W.0005.000000T0000Z-111125T0600Z/ /O.NEW.KSEW.GL.W.0101.111125T0452Z-111125T1500Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 852 PM PST THU NOV 24 2011 ...GALE WARNING IN EFFECT UNTIL 7 AM PST FRIDAY... ...STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 7 AM PST FRIDAY. THE STORM WARNING HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ135-251100- /O.CAN.KSEW.GL.W.0100.000000T0000Z-111125T0600Z/ /O.NEW.KSEW.SC.Y.0858.111125T0452Z-111125T1100Z/ PUGET SOUND AND HOOD CANAL- 852 PM PST THU NOV 24 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PST FRIDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST FRIDAY. THE GALE WARNING HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-251300- /O.CAN.KSEW.SR.W.0005.000000T0000Z-111125T0600Z/ /O.NEW.KSEW.SC.Y.0858.111125T0452Z-111125T1500Z/ ADMIRALTY INLET- 852 PM PST THU NOV 24 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM PST FRIDAY... ...STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM PST FRIDAY. THE STORM WARNING HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ110-251300- /O.EXT.KSEW.RB.Y.0044.000000T0000Z-111126T0500Z/ GRAYS HARBOR BAR- 852 PM PST THU NOV 24 2011 ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 9 PM PST FRIDAY... * SEAS...20 TO 22 FEET THROUGH FRIDAY MORNING. BREAKERS WILL COVER THE BAR THROUGH FRIDAY MORNING. * BAR CONDITION...SEVERE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ WWW.WEATHER.GOV/SEATTLE
2 follow-up statements
268 WHUS76 KSEW 251114 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 314 AM PST FRI NOV 25 2011 PZZ150-153-156-170-173-176-251915- /O.EXP.KSEW.GL.W.0101.000000T0000Z-111125T1100Z/ /O.NEW.KSEW.GL.W.0102.111126T0000Z-111127T1200Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 314 AM PST FRI NOV 25 2011 ...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ133-251915- /O.EXP.KSEW.GL.W.0101.000000T0000Z-111125T1100Z/ /O.NEW.KSEW.GL.W.0102.111126T0600Z-111127T1200Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 314 AM PST FRI NOV 25 2011 ...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ130-251915- /O.EXP.KSEW.GL.W.0101.000000T0000Z-111125T1100Z/ /O.NEW.KSEW.GL.W.0102.111126T0900Z-111127T1200Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 314 AM PST FRI NOV 25 2011 ...GALE WARNING IN EFFECT FROM 1 AM SATURDAY TO 4 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 1 AM SATURDAY TO 4 AM PST SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ134-251915- /O.CAN.KSEW.SC.Y.0858.000000T0000Z-111125T1500Z/ /O.NEW.KSEW.GL.W.0102.111126T0300Z-111127T1200Z/ ADMIRALTY INLET- 314 AM PST FRI NOV 25 2011 ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 4 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM PST SUNDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ135-251500- /O.EXP.KSEW.SC.Y.0858.000000T0000Z-111125T1100Z/ /O.NEW.KSEW.SC.Y.0859.111125T1114Z-111125T1500Z/ PUGET SOUND AND HOOD CANAL- 314 AM PST FRI NOV 25 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM PST THIS MORNING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM PST THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ132-251915- /O.EXT.KSEW.GL.W.0101.000000T0000Z-111127T1200Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 314 AM PST FRI NOV 25 2011 ...GALE WARNING NOW IN EFFECT UNTIL 4 AM PST SUNDAY... PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ131-251700- /O.EXT.KSEW.GL.W.0101.000000T0000Z-111125T1700Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 314 AM PST FRI NOV 25 2011 ...GALE WARNING NOW IN EFFECT UNTIL 9 AM PST THIS MORNING... PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ110-251915- /O.EXT.KSEW.RB.Y.0044.000000T0000Z-111126T1700Z/ GRAYS HARBOR BAR- 314 AM PST FRI NOV 25 2011 ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 9 AM PST SATURDAY... * SEAS...18 TO 22 FEET THROUGH THIS MORNING. BREAKERS WILL COVER THE BAR THROUGH FRIDAY MORNING. * BAR CONDITION...SEVERE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ WWW.WEATHER.GOV/SEATTLE
542 WHUS76 KSEW 251717 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 917 AM PST FRI NOV 25 2011 PZZ132-260130- /O.CAN.KSEW.GL.W.0101.000000T0000Z-111127T1200Z/ /O.EXB.KSEW.GL.W.0102.111125T1717Z-111127T1200Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 917 AM PST FRI NOV 25 2011 ...GALE WARNING IN EFFECT UNTIL 4 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 4 AM PST SUNDAY. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ131-260130- /O.CAN.KSEW.GL.W.0101.000000T0000Z-111125T1700Z/ /O.NEW.KSEW.SC.Y.0860.111125T1717Z-111127T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 917 AM PST FRI NOV 25 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM PST SUNDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST SUNDAY. THE GALE WARNING HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ150-153-156-170-173-176-260130- /O.CON.KSEW.GL.W.0102.111126T0000Z-111127T1200Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 917 AM PST FRI NOV 25 2011 ...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST SUNDAY... PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ134-260130- /O.CON.KSEW.GL.W.0102.111126T0300Z-111127T1200Z/ ADMIRALTY INLET- 917 AM PST FRI NOV 25 2011 ...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM PST SUNDAY... PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ133-260130- /O.CON.KSEW.GL.W.0102.111126T0600Z-111127T1200Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 917 AM PST FRI NOV 25 2011 ...GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST SUNDAY... PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ130-260130- /O.CON.KSEW.GL.W.0102.111126T0900Z-111127T1200Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 917 AM PST FRI NOV 25 2011 ...GALE WARNING REMAINS IN EFFECT FROM 1 AM SATURDAY TO 4 AM PST SUNDAY... PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ110-260130- /O.CON.KSEW.RB.Y.0044.000000T0000Z-111126T1700Z/ GRAYS HARBOR BAR- 917 AM PST FRI NOV 25 2011 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 9 AM PST SATURDAY... * SEAS...18 TO 22 FEET THROUGH THIS MORNING. BREAKERS WILL COVER THE BAR. * BAR CONDITION...SEVERE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Nov 24, 3:30 PM PST, 5 hours 22 minutes earlier.
Area forecast discussion, Nov 24, 3:30 PM PST, 5 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
330 PM PST THU NOV 24 2011
.SYNOPSIS...A STRONG FRONT WILL BRING RAIN AND MOUNTAIN SNOW...AND
LOCALLY WINDY CONDITIONS TO WESTERN WASHINGTON TONIGHT. LOOK FOR A
BRIEF LULL IN THE WEATHER ON FRIDAY. A WARM FRONT WILL CLIP WESTERN
WASHINGTON SATURDAY...THEN THE COLD FRONT WILL SLIDE TROUGH ON
SUNDAY. HIGH PRESSURE MAY BRING A SHORT PERIOD OF DRY WEATHER EARLY
NEXT WEEK.
&&
.SHORT TERM...ANOTHER VIGOROUS PAC SYSTEM WILL MOVE INLAND TONIGHT
BRINGING ANOTHER ROUND OF STRONG WIND...RAIN...AND MOUNTAIN SNOW.
FIRST THE WIND. THE POTENTIAL FOR DAMAGING WINDS STILL EXISTS FOR
PORTIONS OF WESTERN WA THIS EVENING AS A STRONG COLD FRONT WHIPS
THROUGH THE REGION. HIGH WIND WARNINGS REMAIN IN EFFECT FOR THE
COAST AND NORTH INTERIOR...GUSTS UP TO 60 MPH POSSIBLE. WINDS HAVE
NOT VERIFIED YET BUT ARE AWFULLY CLOSE. THERE IS ALSO A WIND
ADVISORY FOR THE STRAIT OF JUAN DE FUCA. WESTERLY WINDS WILL EASE
EARLY THIS EVENING ALONG THE COAST...THEN LATE THIS EVENING ACROSS
THE NORTH INTERIOR.
HEAVY SNOW IS EXPECTED IN THE MOUNTAINS TONIGHT WITH SNOW LEVELS AT
OR BELOW THE HIGHWAY PASSES. SNOW WILL BE HEAVY AT TIMES THROUGH
EARLY FRI MORNING. A WINTER STORM WARNING REMAINS IN EFFECT FOR THE
WEST SLOPES OF THE NORTH AND CENTRAL CASCADES.
ELSEWHERE...BREEZY CONDITIONS WITH RAIN TAPERING OVERNIGHT.
WE WILL SEE A BIT OF A LULL IN THE WEATHER ON FRI AS WE ARE IN
BETWEEN SYSTEMS...THEN A WARM FRONT WILL CLIP W WA FRI NIGHT INTO
SAT. THE HEAVIEST PRECIP WILL LIKELY HIT B.C. WHERE MODELS SHOW
SEVERAL INCHES OF PRECIP. HOWEVER...THE OLYMPICS AND NORTH CASCADES
MAY SEE AN INCH OF RAIN. THE MODELS ONLY SHOW A FEW HUNDREDTHS OF AN
INCH IN THE INTERIOR. WESTERN WA WILL REMAIN IN THE WARM SECTOR FOR
MILD TEMPS AND SNOW LEVELS JUMPING TO 7000 FT. FORECAST HIGHS ON SAT
ARE IN THE LOWER 50S IN SPOTS.
THE COLD FRONT WILL SAG S/SE INTO WESTERN WA ON SUN FOR ANOTHER
PERIOD OF WET AND BLUSTERY WEATHER. THE MOUNTAINS MAY SEE AN
ADDITIONAL 1-4 INCHES OF PRECIP /POSSIBLY UP TO 5 INCHES/...POSING
MORE PROBLEMS FOR OUR SWOLLEN RIVERS. SEE HYDROLOGY SECTION BELOW. 33
.LONG TERM...FORECAST MODELS CONTINUE TO SHOW A DRYING TREND EARLY
NEXT WEEK...MOST LIKELY OCCURING SUN NIGHT THROUGH MON NIGHT. FLAT
RIDGING WILL BRIEFLY STALL OUR NEXT SYSTEM...A WELCOME RESPITE FROM
OUR ACTIVE WEATHER PATTERN. BY TUE WE WILL SEE A FEW SHOWERS AS AN
UPPER LEVEL TROUGH PASSES THROUGH WESTERN WA. THIS SHORT WAVE TROUGH
WILL QUICKLY EXIT TUE NIGHT. A STRONGER...HIGH AMPLITUDE RIDGE WILL
BUILD INLAND MID WEEK ONWARDS...PROVIDING ANOTHER BREAK IN THE
ACTION. BOTH THE GFS AND EURO MATCH WELL FOR THE MOMENT. THE
RIDGE MAY BREAK DOWN TOWARD THE END OF THE WEEK. 33
&&
.HYDROLOGY...A FLOOD WARNING REMAINS IN EFFECT FOR JUST ONE RIVER
FORECAST POINT IN OUR FORECAST AREA -- THE CHEHALIS RIVER AT PORTER
IN GRAYS HARBOR COUNTY. IT WILL REMAIN NEAR FLOOD STAGE THROUGH
FRIDAY MORNING THEN SLOWLY FALL.
TURNING OUR ATTENTION TO THE FUTURE -- NEW FLOODING IS POSSIBLE ON
THE SKOKOMISH AND NOOKSACK RIVERS DURING THE NEXT WEEK...BUT
UNLIKELY ON OTHER RIVERS.
THE FRONTAL SYSTEM THAT WILL MOVE THROUGH WESTERN WASHINGTON TONIGHT
WILL HAVE LITTLE EFFECT ON THE RIVERS. THE NEXT SYSTEM WILL MOVE
SLOWLY THROUGH THE REGION FRIDAY NIGHT THROUGH SUNDAY...AND IT IS
THE ONE THAT WARRANTS SOME CONCERN. THE CORE OF HEAVY RAIN
ASSOCIATED WITH ITS WARM FRONT WILL BE CENTERED OVER VANCOUVER
ISLAND...BUT IT WILL STILL BRING FAIRLY SIGNIFICANT AMOUNTS OF RAIN
TO THE OLYMPIC MOUNTAINS AND THE MOUNT BAKER AREA FRIDAY NIGHT
THROUGH SATURDAY NIGHT AS IT CLIPS NORTHWEST WASHINGTON. THEN THE
COLD FRONT WILL PROGRESS EASTWARD ACROSS WESTERN WASHINGTON ON
SUNDAY.
THE UW WRF-GFS SHOWS THE HEAVIEST PRECIPITATION AMOUNTS WITH 48-HOUR
STORM TOTAL BULLSEYES OF ALMOST 5 INCHES OVER THE OLYMPICS AND MOUNT
BAKER...AND AROUND 4 INCHES OF THAT WILL PROBABLY FALL DURING A
24-HOUR PERIOD BETWEEN SATURDAY EVENING AND SUNDAY EVENING. THE SNOW
LEVEL WILL BE 7000 FT OR HIGHER DURING THE HEAVIEST PERIOD OF
PRECIPITATION.
THE HYDROLOGIC MODELS FROM THE NWS NORTHWEST RIVER FORECAST CENTER
DO NOT SHOW THE SKOKOMISH OR NOOKSACK RIVER REACHING FLOOD STAGE
FROM THIS EVENT. GIVEN THE FORECAST RAINFALL AND SNOW LEVELS...ALONG
WITH THE ANTECEDENT CONDITIONS...WE CANNOT RULE OUT THE POSSIBILITY.
AT THIS POINT WE WILL CONTINUE TO EVALUATE THE POTENTIAL...AND ON
FRIDAY WE CAN DECIDE IF FURTHER ACTION -- LIKE THE ISSUANCE OF A
FLOOD WATCH OR FLOOD POTENTIAL OUTLOOK -- IS NEEDED.
A FINAL NOTE ABOUT LANDSLIDES...THE USGS LANDSLIDE GUIDANCE
INDICATES THAT LANDSLIDES WILL BE POSSIBLE IF MODERATE TO HEAVY
RAIN OCCURS. SPECIAL WEATHER STATEMENTS COULD BE ISSUED OVER THE
NEXT FEW DAYS TO ADDRESS THAT THREAT. MCDONNAL
&&
.AVIATION...A STRONG COLD FRONT EXTENDING SW FROM CYVR TO KHQM AT
22Z WILL SWEEP EAST THROUGH THE CASCADES BY 02Z. STRONG SW FLOW
ALOFT BECOMING MODERATE WEST TO NORTHWEST OVERNIGHT AND LIGHT
NORTHWESTERLY FRI MORNING. AIR MASS MOIST AND UNSTABLE...BECOMING
SOMEWHAT STABLE AFTER MIDNIGHT. STRONG LOW LEVEL POSTFRONTAL W TO SW
FLOW WILL GRADUALLY EASE OVERNIGHT.
EXPECT MAINLY MVFR CEILINGS AND VISIBILITIES THIS EVENING IN
SHOWERS. THE MOUNTAINS WILL GENERALLY BE OBSCURED IN CLOUDS AND
PRECIPITATION THROUGH TONIGHT. RAPID IMPROVEMENT EXPECTED AFTER 08Z
WITH VFR CONDITIONS DOMINATING OVER WESTERN WASHINGTON LATE TONIGHT
INTO FRIDAY MORNING.
KSEA...STRONG COLD FRONT MOVING ACROSS SEATAC AT 23Z WILL MOVE WELL
EAST OF THE TERMINAL BY 00Z. SURFACE WINDS 20022G35KT WILL EASE
DURING THE EVENING HOURS TO 20012KT BY 06Z. EXPECT 5SM -SHRA BKN025
OVC045 TO DOMINATE EARLY THIS EVENING THEN BECOME P6SM VCSH SCT025
BKN035 AFTER 06Z. ALBRECHT
&&
.MARINE...A STRONG COLD FRONT MOVING THROUGH THE INLAND WATERS LATE
THIS AFTERNOON WILL MOVE EAST OF THE CASCADES EARLY THIS EVENING.
STRONG POST FRONTAL WESTERLY FLOW ALONG THE COAST AND THROUGH THE
STRAIT OF JUAN DE FUCA WILL GRADUALLY DIMINISH LATER THIS EVENING
THROUGH THE OVERNIGHT HOURS. WILL ALLOW STORM WARNINGS TO CONTINUE
FOR GUSTS INTO THIS EVENING COAST...STRAIT...ADMIRALTY INLET AND
NORTHERN INLAND WATERS FOR ANTICIPATED WESTERLY SURGE WITH BENT BACK
OCCLUDED FRONT.
WEAK HIGH PRES WILL GIVE MUCH IMPROVED CONDITIONS TO THE AREA ON
FRIDAY. BUT SWELL FROM TODAYS SYSTEM OF 22 FT ON THE COAST WILL
SLOWLY SUBSIDE DURING THE AFTERNOON AND RESULT IN HAZARDOUS SEAS.
A STRONG WARM FRONT WITH GALES...ESPECIALLY ALONG THE COAST...WILL
AFFECT THE COASTAL WATERS AND NORTHERN PORTIONS OF THE INLAND WATERS
FRIDAY NIGHT. GALES WILL LIKELY CONTINUE BEHIND THE WARM FRONT ALONG
THE COAST...AT THE ENTRANCES TO THE STRAIT...AND IN THE NORTHERN
INLAND WATERS IN THE WARM SECTOR SATURDAY. A STRONG COLD FRONT WILL
MOVE EAST ACROSS THE WATERS SATURDAY NIGHT OR EARLY SUN.
SEAS IN THE COASTAL WATERS 22-24 FT THROUGH EARLY FRI MORNING WILL
SUBSIDE MIDDAY FRI. SEAS NEAR 20 FT MAY REDEVELOP FRI NIGHT AND
CONTINUE AT TIMES THROUGH SUN MORNING WITH THE PERSISTENT SOUTHERLY
GALES AHEAD OF THE INCOMING FRONTAL SYSTEMS.
HIGH PRES WILL BUILD INTO THE AREA FOR MAINLY TRANQUIL CONDITIONS
MON INTO TUE. ALBRECHT
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...HIGH WIND WARNING COAST IN EFFECT UNTIL 6 PM PST THIS EVENING.
HIGH WIND WARNING NORTH INTERIOR IN EFFECT UNTIL 10 PM PST THIS
EVENING.
WINTER STORM WARNING NORTH AND CENTRAL CASCADES IN EFFECT UNTIL
10 AM PST FRIDAY.
WIND ADVISORY STRAIT OF JUAN DE FUCA IN EFFECT UNTIL 10 PM PST
THIS EVENING.
WINTER WEATHER ADVISORY OLYMPICS IN EFFECT UNTIL 4 AM PST
FRIDAY.
HIGH SURF ADVISORY NORTH AND CENTRAL COAST IN EFFECT UNTIL 10
AM PST FRIDAY.
PZ...STORM WARNING COASTAL...ENTIRE STRAIT OF JUAN DE FUCA...
ADMIRALTY INLET...AND NORTHERN INLAND WATERS.
GALE WARNING PUGET SOUND AND HOOD CANAL.
SMALL CRAFT ADVISORY GRAYS HARBOR BAR FOR SEVERE BAR CONDITIONS.
YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML.
WWW.WEATHER.GOV/SEATTLEThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 8:52 PM PST | Small Craft Advisory | SEW | 6 hr | |
| Nov 25, 3:14 AM PST | Gale Warning | SEW | 66 hr | |
| Nov 25, 3:14 AM PST | Small Craft Advisory | SEW | 4 hr | |
| Nov 25, 9:17 AM PST | Small Craft Advisory | SEW | 63 hr | |
| Nov 25, 2:34 PM PST | Gale Warning | SEW | 54 hr | |
| Nov 25, 3:41 PM PST | Flood Watch | SEW | Mason, Skagit, Snohomish, Whatcom | 60 hr |
| Nov 25, 3:41 PM PST | High Wind Watch | SEW | San Juan | 20 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.